Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 11, 2016, 3:49 AM CDT for Mountrail County, Williams County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 3:49 AM CDT (08:49 UTC)
- Expired
- Jun 11, 2016, 4:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
Counties Mountrail County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 172 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WWUS83 KBIS 110849
SPSBIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT SAT JUN 11 2016
NDZ001-009-010-017-110930-
DIVIDE ND-WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
349 AM CDT SAT JUN 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MOUNTRAIL...
WILLIAMS...NORTHEASTERN MCKENZIE AND SOUTHWESTERN DIVIDE COUNTIES
UNTIL 430 AM CDT...
AT 348 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BONETRAIL TO 5 MILES
NORTHWEST OF 4 BEARS LODGE. MOVEMENT WAS NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLISTON...STANLEY...TIOGA...RAY...GRENORA...WILDROSE...EPPING...
ROSS...PALERMO...ALAMO...BLAISDELL...BONETRAIL...BELDEN...TRENTON...
WHITE EARTH...WHEELOCK...KEENE...APPAM...
WHITE EARTH BAY RECREATION AREA AND SPRING BROOK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4882 10405 4856 10289 4855 10288 4855 10282
4836 10202 4787 10281 4805 10405
TIME...MOT...LOC 0848Z 224DEG 29KT 4835 10404 4802 10266
$$
SCHILDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:01 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 11, 3:01 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 301 AM CDT SAT JUN 11 2016 .SHORT TERM...(Today through Sunday night) Issued at 259 AM CDT Sat Jun 11 2016 The main concern will be the severe thunderstorm chances today and tonight. Early this morning thunderstorms continue to move across western and central North Dakota. The strongest storms have been on the southern edge of the higher instability near a weak frontal boundary. Short term models keep the thunderstorms going through at least the morning hours, though they appear to gradually diminish. Have generally followed a blend of the hi-res short term models for pops this morning. Attention then shifts to this afternoon. The latest SPC Day 1 Outlook continues with an enhanced risk across far western North Dakota. This appears reasonable with large amounts of instability, good deep layer shear and a weakening cap in the late afternoon / early evening. Initially it appears all severe weather hazards (large hail, damaging winds, an isolated tornado or two) are possible. As the evening wears on, a stout low level jet will develop with the potential for elevated storms increasing in parts of northern North Dakota. The main chance of thunderstorms on Sunday should shift into the eastern half of the forecast area as the frontal boundary moves across the region. Drier weather should take hold for Sunday night. .LONG TERM...(Monday through Friday) Issued at 259 AM CDT Sat Jun 11 2016 Active southwesterly flow remains over the area to start the upcoming work week. Strongest wave makes its approach and deepens Monday night into Tuesday as it lifts into the northern/central plains bringing the greatest chance for showers/thunderstorms. Chances will then gradually diminish from west to east Tuesday night into Wednesday as wave closes off as it lifts into the upper midwest and ridging starts developing over the northern plains. Temperatures remain near to slightly above average. Dry weather is then expected under aforementioned ridge as it passes over the region Thursday into early Friday. Ridge then pushes east placing us back into active southwest flow for late Friday going into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 259 AM CDT Sat Jun 11 2016 Thunderstorms continue to move east across parts of western and central North Dakota. The storms could eventually work their way across some of the TAF sites, and for now generally covered that possibility with VCTS. The exception is KDIK since the storms are already moving near that location. Another round of thunderstorms is expected to develop this afternoon in eastern Montana / western North Dakota. Those could impact the terminal locations later tonight. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...CK LONG TERM...JJS AVIATION...CK
Hazardous weather outlook, Jun 11, 3:21 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 321 AM CDT SAT JUN 11 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120830- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 321 AM CDT SAT JUN 11 2016 /221 AM MDT SAT JUN 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND A POSSIBLY A FEW TORNADOES...ESPECIALLY ACROSS WESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE ARE CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED, PRIMARILY LATE THIS AFTERNOON INTO TONIGHT. CK
In the hours before
Special weather statement, Jun 11, 1:04 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CDT SAT JUN 11 2016
NDZ017-031-110645-
MCKENZIE ND-GOLDEN VALLEY ND-
104 AM CDT SAT JUN 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GOLDEN VALLEY AND
SOUTHWESTERN MCKENZIE COUNTIES UNTIL 145 AM CDT/1245 AM MDT/...
AT 104 AM CDT/1204 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF SKAAR...OR 22 MILES SOUTHEAST OF
SIDNEY...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRASSY BUTTE...THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT AND
TROTTERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4759 10404 4777 10309 4733 10311 4733 10367
4730 10367 4728 10404
TIME...MOT...LOC 0604Z 261DEG 41KT 4743 10392
SCHILDSpecial weather statement, Jun 11, 3:29 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 329 AM CDT SAT JUN 11 2016 NDZ018>020-033-034-110915- OLIVER ND-STARK ND-MORTON ND-MERCER ND-DUNN ND- 329 AM CDT SAT JUN 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER... SOUTHWESTERN OLIVER...NORTHEASTERN STARK...SOUTHEASTERN DUNN AND NORTHWESTERN MORTON COUNTIES UNTIL 415 AM CDT/315 AM MDT/... AT 328 AM CDT/228 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF TAYLOR...OR 18 MILES NORTHEAST OF DICKINSON...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLEN ULLIN...HEBRON...RICHARDTON...GLADSTONE... TAYLOR AND HIRSCHVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4685 10269 4708 10264 4721 10163 4673 10161 TIME...MOT...LOC 0828Z 266DEG 38KT 4700 10244 SCHILD
Special weather statement, Jun 11, 3:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT SAT JUN 11 2016
NDZ001-009-010-017-110930-
DIVIDE ND-WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
349 AM CDT SAT JUN 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MOUNTRAIL...
WILLIAMS...NORTHEASTERN MCKENZIE AND SOUTHWESTERN DIVIDE COUNTIES
UNTIL 430 AM CDT...
AT 348 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BONETRAIL TO 5 MILES
NORTHWEST OF 4 BEARS LODGE. MOVEMENT WAS NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLISTON...STANLEY...TIOGA...RAY...GRENORA...WILDROSE...EPPING...
ROSS...PALERMO...ALAMO...BLAISDELL...BONETRAIL...BELDEN...TRENTON...
WHITE EARTH...WHEELOCK...KEENE...APPAM...
WHITE EARTH BAY RECREATION AREA AND SPRING BROOK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4882 10405 4856 10289 4855 10288 4855 10282
4836 10202 4787 10281 4805 10405
TIME...MOT...LOC 0848Z 224DEG 29KT 4835 10404 4802 10266
SCHILDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:04 AM CDT | Special Weather Statement | BIS | McKenzie | 41 min |
| Jun 11, 1:33 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie, Stark | 57 min |
| Jun 11, 2:27 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 63 min |
| Jun 11, 3:29 AM CDT | Special Weather Statement | BIS | Stark | 46 min |
| Jun 11, 5:43 AM CDT | Special Weather Statement | BIS | Williams | 32 min |
| Jun 11, 6:11 AM CDT | Special Weather Statement | BIS | Mountrail | 34 min |
| Jun 11, 6:29 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Mountrail | 61 min |
| Jun 11, 7:13 AM CDT | Special Weather Statement | BIS | McLean | 47 min |
| Jun 11, 7:30 AM CDT | Special Weather Statement | BIS | McLean | 45 min |
| Jun 11, 7:41 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McHenry, McLean, Mercer, Oliver, Sheridan and 1 more | 64 min |
| Jun 11, 12:56 PM CDT | Special Weather Statement | BIS | Divide | 34 min |
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.